Alert archive / Nebraska / Tornado Warnings in 2013

Tornado Warning 11, NWS Cheyenne, WY

May 28, 2013Box Butte County, Sioux County, Nebraska

NWS Cheyenne, WY issued this tornado warning at May 28, 2013, 3:45 PM MDT for Box Butte County, Sioux County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2013, 3:45 PM MDT (21:45 UTC)
Expired
May 28, 2013, 4:30 PM MDT
In force
45 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Box Butte County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 156 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 4:05 PM MDTTORNADO14 Ne Lake Alice, NETORNADO WAS REPORTED. HAS BEEN GOING UP AND DOWN. RELAYED VIA ALLIANCE WARNING POINT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:51 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2126 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WFUS55 KCYS 282145
TORCYS
NEC013-165-282230-
/O.NEW.KCYS.TO.W.0011.130528T2145Z-130528T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
345 PM MDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 430 PM MDT

* AT 342 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 10 MILES NORTH OF LAKE ALICE...AND MOVING EAST
  AT 15 MPH.

  HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION. THIS STORM HAS HAD MULTIPLE REPORTS
           OF FUNNEL CLOUDS AND TORNADOES.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
  SIOUX AND SOUTHWESTERN BOX BUTTE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...PARK YOUR VEHICLE AND STAY PUT.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4229 10333 4200 10331 4201 10351 4208 10366
      4218 10369
TIME...MOT...LOC 2144Z 266DEG 14KT 4213 10356

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

RUBIN
2 follow-up statements
435 
WWUS55 KCYS 282214
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
414 PM MDT TUE MAY 28 2013

NEC013-165-282230-
/O.CON.KCYS.TO.W.0011.000000T0000Z-130528T2230Z/
BOX BUTTE NE-SIOUX NE-
414 PM MDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SIOUX AND
SOUTHWESTERN BOX BUTTE COUNTIES UNTIL 430 PM MDT...

AT 410 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES NORTHWEST OF KILPATRICK LAKE...AND MOVING EAST AT
15 MPH.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
SIOUX AND SOUTHWESTERN BOX BUTTE COUNTIES.

THIS STORM HAS HAD A HISTORY OF PRODUCING FUNNEL CLOUDS AND 
TORNADOES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...PARK YOUR VEHICLE AND STAY PUT.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4208 10358 4220 10355 4229 10333 4200 10331
      4201 10341
TIME...MOT...LOC 2213Z 266DEG 14KT 4214 10341

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

RUBIN
308 
WWUS55 KCYS 282230
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
430 PM MDT TUE MAY 28 2013

NEC013-165-282240-
/O.EXP.KCYS.TO.W.0011.000000T0000Z-130528T2230Z/
BOX BUTTE NE-SIOUX NE-
430 PM MDT TUE MAY 28 2013

...THE TORNADO WARNING FOR SOUTHEASTERN SIOUX AND SOUTHWESTERN BOX
BUTTE COUNTIES HAS EXPIRED...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT.

LAT...LON 4208 10358 4220 10355 4229 10333 4200 10331
      4201 10341
TIME...MOT...LOC 2214Z 266DEG 14KT 4214 10340

$$

RUBIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at May 28, 3:20 PM MDT, 25 minutes earlier.

Area forecast discussion, May 28, 3:20 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT TUE MAY 28 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY EVENING) ISSUED AT
247 PM MDT TUE MAY 28 2013

CURRENT KCYS RADAR LOOP SHOWS THUNDERSTORMS JUST STARTING TO
DEVELOP ACROSS THE HIGH PLAINS OF SOUTHEAST WYOMING AND INTO
WESTERN NEBRASKA. THERE IS STILL A SLIGHT CHANCE OF SEVERE
THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT...BUT WITH HIGH
LEVEL CLOUDS PUSHING ACROSS THE EASTERN PLAINS FROM THIS
MORNING...CHANCES ARE A LITTLE LESS THAN EARLIER ANTICIPATED.
COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH THIS
AFTERNOON WITH SOME MODERATE TO HIGH RAINFALL AMOUNTS POSSIBLE
OVER FAR EASTERN WYOMING AND WESTERN NEBRASKA...WHERE LOCAL
AMOUNTS MAY BE AROUND 1 INCH. MAIN THREATS FROM THESE
THUNDERSTORMS WILL BE HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING.
OFF AND ON SHOWERS AND TSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS
THE HIGH PLAINS WITH THE BEST CHANCE ACROSS WESTERN NEBRASKA. THIS
ACTIVITY WILL BE ASSOCIATED WITH THE TROUGH AXIS BEGINNING TO PUSH
ACROSS THE ROCKIES TONIGHT AS IT BECOMES NEGATIVELY TILTED.

THUNDERSTORM POTENTIAL WILL BE LESS ON WEDNESDAY AS COOLER AIR
MOVES INTO THE AREA...ALTHOUGH LOCATIONS EAST OF THE
NEBRASKA/WYOMING BORDER HAVE THE BEST POTENTIAL TO SEE STRONG OR
SEVERE STORMS AS THE TROUGH AXIS WILL BE RIGHT OVER SOUTHEAST
WYOMING WEDNESDAY AFTERNOON. FORECAST FOR SOUTHEAST WYOMING WILL
BE TRICKY WITH THE TROUGH AXIS OVERHEAD AND DOWNSLOPE WINDS JUST
BEHIND THE TROUGH. THE NAM AND GEM SHOW RAIN SHOWERS AND EMBEDDED
THUNDER ACROSS SOUTHEAST WYOMING WITH SOME PRETTY GOOD QPF AMOUNTS
WHILE THE GFS AND ECMWF ARE ON THE DRY SIDE WITH LOW DEWPOINTS.
KEPT THE HIGHEST POP FROM NIOBRARA COUNTY SOUTHEAST INTO THE
NORTHERN PANHANDLE OF NEBRASKA. BELIEVE IT WILL BE TOUGH TO AVOID
CONVECTIVE ACTIVITY EVEN ACROSS SOUTHEAST WYOMING...SO INCREASED
POP BETWEEN 30 TO 60 PERCENT ALONG I25 AND I80 AS WELL.
PRECIPITATION WILL PUSH NORTH AS THE TROUGH BECOMES A CLOSED LOW
NORTHEAST OF THE FORECAST AREA OVER THE DAKOTAS. EXPECT DRIER AIR
TO PUSH INTO THE SOUTHERN HALF OF THE FORECAST AREA ALONG I80
WEDNESDAY NIGHT AND THURSDAY. INCREASED TEMPERATURES ON THURSDAY
AND BELIEVE IT WILL BE A LITTLE BIT WARMER COMPARED TO WEDNESDAY
DUE TO DOWNSLOPE WINDS AND ADIABATIC WARMING. TEMPERATURES WILL BE
IN THE 60S TO LOW 70S OVER MOST OF THE AREA WITH PERHAPS MID TO
UPPER 50S ACROSS THE HIGH VALLEYS WEST OF THE LARAMIE RANGE.

.LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 220 PM MDT TUE
MAY 28 2013

WINDY AND A LITTLE COOLER CONDITIONS FOR FRIDAY AS SFC/UPPER LOW
MOVE SLOWLY EAST OVER THE DAKOTAS. MAIN DIFFICULTY WILL BE HOW MUCH
WRAP AROUND SHOWERS PROGRESS SOUTH INTO THE CWA. BEST CHANCES OVER
THE NORTH AND HAVE TAILORED POPS THIS WAY. NEXT PUSH OF COOLER AIR
WILL SINK OVER THE AREA LATE FRIDAY COOLING THINGS A LITTLE MORE
FOR SATURDAY ALONG WITH WIDELY SCATTERED SHOWERS...POSSIBLY A
LITTLE MORE WIDESPREAD. DRY AND WARMER CONDITIONS RETURN SUNDAY
AND MONDAY AS A SHORT UPPER RIDGE MOVES BY. UPPER TROF THEN
SETTLES OVER THE PACIFIC NW EARLY NEXT WEEK WITH SW FLOW ALOFT
BECOMING ESTABLISHED OVER THE CWA BY LATE MONDAY. CHANCES FOR
WIDELY SCTD SHOWERS AND TSTRMS INCREASE A BIT TUESDAY AS MOISTURE
AND INSTABILITY INCREASE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING)
ISSUED AT 1121 AM MDT TUE MAY 28 2013

MAINLY VFR OVER THE TERMINALS TODAY AND TONIGHT OUTSIDE OF WIDELY
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...INITIALLY OVER
THE MOUNTAINS AND THEN THE LOWER ELEVATIONS AND PLAINS BY LATE IN
THE AFTERNOON. BRIEF MVFR/IFR CIGS AND VSBYS POSSIBLE IN THE STORMS
ALONG WITH GUSTY WINDS.  SOME LOW CLOUDS POSSIBLE AGAIN LATER
TONIGHT OVER THE PANHANDLE.

&&

.FIRE WEATHER...
ISSUED AT 155 PM MDT TUE MAY 28 2013

CHANCES FOR MORE WIDESPREAD RAINFALL AND WETTING RAINS WILL
INCREASE DURING THE NEXT 12 TO 48 HOURS AS A PACIFIC STORM SYSTEM
MOVES ACROSS THE CENTRAL ROCKIES AND ADJACENT PLAINS. FUELS IN
GREEN UP STAGE...COOLER TEMPERATURES AND HIGHER RELATIVE
HUMIDITIES WILL RESULT IN NO FIRE WEATHER CONCERNS THROUGH THE END
OF THE WEEK. WARMER AND DRIER CONDITIONS WILL RETURN EARLY NEXT
WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...TJT
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...TJT
Hazardous weather outlook, May 28, 3:00 PM MDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MDT TUE MAY 28 2013

WYZ101>119-291730-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
300 PM MDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON
TODAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
THIS EVENING ACROSS THE EASTERN PLAINS OF WYOMING. LARGE
HAIL...FREQUENT LIGHTNING...AND STRONG GUSTY WINDS ARE THE MAIN
THREATS FROM THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST WEDNESDAY AND THURSDAY. THE PROBABILITY OF SEVERE
WEATHER WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH
MID EVENING EAST OF THE LARAMIE RANGE DUE TO THE POSSIBILITY OF
SEVERE THUNDERSTORMS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-291730-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
300 PM MDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE EAST OF THE LARAMIE RANGE
DURING THE MID TO LATE AFTERNOON. SOME OF THE THUNDERSTORMS MAY
PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ISOLATED TORNADOES WILL
ALSO BE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
10 PM MDT LATE THIS EVENING. THE THUNDERSTORMS WILL DIMINISH AND
MOVE EAST OF THE REGION LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST WEDNESDAY AND THURSDAY. THE PROBABILITY OF SEVERE
WEATHER WILL BE LOW...ALTHOUGH A FEW STRONGER STORMS ARE POSSIBLE
WEDNESDAY EVENING ACROSS WESTERN NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH
MID EVENING DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

In the hours before

Local storm report, May 28, 3:18 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
318 PM MDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             18 S HARRISON           42.43N 103.88W
05/28/2013  E0.50 INCH       SIOUX              NE   TRAINED SPOTTER

            HAIL JUST STARTED.

&&

GCLAYCOM
Special weather statement, May 28, 3:19 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
319 PM MDT TUE MAY 28 2013

NEZ054-055-282200-
CHEYENNE NE-KIMBALL NE-
319 PM MDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL AND
SOUTHWESTERN CHEYENNE COUNTIES UNTIL 400 PM MDT...

AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTH OF DIX...OR 16 MILES SOUTHEAST OF
KIMBALL...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DIX...
  POTTER...

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 28 AND
47.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4129 10351 4126 10309 4100 10339 4100 10359
TIME...MOT...LOC 2119Z 206DEG 17KT 4106 10347

HAMMER
Local storm report, May 28, 3:24 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
324 PM MDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TORNADO          10 NNE MITCHELL         42.08N 103.73W
05/28/2013                   SIOUX              NE   TRAINED SPOTTER

            SPOTTER SEEING DEBRIS 1 MILE NORTH OF HIS LOCATION.
            SPOTTER IS LOCATED 8N OF HIGHWAY 71.

&&

GCLAYCOM
Special weather statement, May 28, 3:31 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
331 PM MDT TUE MAY 28 2013

NEZ002-095-282215-
DAWES NE-NORTH SIOUX NE-
331 PM MDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND
NORTHWESTERN DAWES COUNTIES UNTIL 415 PM MDT...

AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF WHITNEY LAKE...OR 25 MILES
WEST OF CHADRON...MOVING NORTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL NORTHWESTERN DAWES COUNTY THROUGH 415 PM MDT
RURAL NORTHEASTERN SIOUX COUNTY THROUGH 415 PM MDT

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4285 10342 4289 10357 4301 10355 4300 10333
TIME...MOT...LOC 2131Z 195DEG 19KT 4291 10348

RUBIN
Local storm report, May 28, 3:36 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
336 PM MDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TORNADO          13 N SCOTTSBLUFF        42.06N 103.66W
05/28/2013                   SIOUX              NE   TRAINED SPOTTER

            NUMEROUS REPORTS OF A TORNADO ON THE GROUND 10 TO 15
            MILES NORTH OF SCOTTSBLUFF. TORNADO IS NEAR STATE HIGHWAY
            71 NORTH OF SCOTTSBLUFF

&&

TTRUDEL
Special weather statement, May 28, 3:38 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MDT TUE MAY 28 2013

NEZ096-WYZ107-108-282245-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-SOUTH SIOUX NE-
338 PM MDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE...SOUTHWESTERN
SIOUX AND CENTRAL GOSHEN COUNTIES UNTIL 445 PM MDT...

AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF GRAYROCKS RESERVOIR...OR 13
MILES EAST OF WHEATLAND...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
LINGLE AROUND 415 PM MDT.
HWY 85 AT DRY RAWHIDE CREEK AROUND 425 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4250 10430 4207 10395 4191 10477 4206 10484
TIME...MOT...LOC 2138Z 237DEG 30KT 4201 10470

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:15 PM MDTSpecial Weather StatementCYSSioux60 min
May 28, 2:37 PM MDTSevere Thunderstorm WarningCYSSioux53 min
May 28, 3:07 PM MDTTornado WarningCYSSioux38 min
May 28, 3:10 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux65 min
May 28, 3:12 PM MDTSpecial Weather StatementCYSSioux63 min
May 28, 3:19 PM MDTSpecial Weather StatementCYSCheyenne41 min
May 28, 3:59 PM MDTSevere Thunderstorm WarningCYSDawes46 min
May 28, 4:06 PM MDTSpecial Weather StatementCYSKimball39 min
May 28, 4:09 PM MDTSpecial Weather StatementCYSBox Butte66 min
May 28, 4:29 PM MDTSevere Thunderstorm WarningCYSBox Butte, Sioux61 min
May 28, 4:44 PM MDTSevere Thunderstorm WarningCYSSioux46 min
May 28, 4:58 PM MDTSpecial Weather StatementCYSCheyenne, Morrill47 min
May 28, 5:10 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill50 min
May 28, 5:31 PM MDTSpecial Weather StatementCYSBox Butte59 min
May 28, 5:36 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes54 min
May 28, 5:41 PM MDTTornado WarningCYSCheyenne34 min

Nearby

Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.